Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Fort Worth, TX

March 4, 2024Bosque County, Erath County, Somervell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2024, 10:14 PM CST for Bosque County, Erath County, Somervell County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2024, 10:14 PM CST (04:14 UTC)
Expired
Mar 4, 2024, 10:41 PM CST
In force
27 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Bosque County, TX, Erath County, TX, Somervell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 10:34 PM CSTHAIL 0.882 N Iredell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

855 
WUUS54 KFWD 050414
SVRFWD
TXC035-143-425-050500-
/O.NEW.KFWD.SV.W.0013.240305T0414Z-240305T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1014 PM CST Mon Mar 4 2024

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southwestern Somervell County in north central Texas...
  Southeastern Erath County in north central Texas...
  Northwestern Bosque County in central Texas...

* Until 1100 PM CST.

* At 1012 PM CST, a severe thunderstorm was located near Iredell, or
  22 miles southeast of Stephenville, moving northeast at 10 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* This severe thunderstorm will be near...
  Iredell around 1020 PM CST.

Other locations impacted by this severe thunderstorm include Walnut
Springs and Chalk Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3219 9786 3209 9767 3192 9794 3206 9803
TIME...MOT...LOC 0412Z 218DEG 10KT 3200 9793 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Stalley
1 follow-up statement
807 
WWUS54 KFWD 050441
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1041 PM CST Mon Mar 4 2024

TXC035-143-425-050449-
/O.CAN.KFWD.SV.W.0013.000000T0000Z-240305T0500Z/
Somervell TX-Erath TX-Bosque TX-
1041 PM CST Mon Mar 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SOMERVELL...
SOUTHEASTERN ERATH AND NORTHWESTERN BOSQUE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.

&&

LAT...LON 3219 9786 3209 9767 3192 9794 3206 9803
TIME...MOT...LOC 0435Z 218DEG 10KT 3206 9788 

$$

Stalley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:34 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 4, 5:34 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
534 PM CST Mon Mar 4 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday Night/

South winds ahead of a slow moving cold front will veer to the
southwest overnight as the front gets close, then to the north
around 10 MPH on Tuesday as the front eases south through the
area. The proximity of the front will result in lower wind speeds
tonight compared to the past few nights. Meanwhile, a shortwave
trough which can be seen on water vapor imagery crossing Mexico
will lift northeast across Texas tonight. Ascent associated with
the shortwave will generate a couple of areas of showers and
storms tonight, one being in the more moisture-rich environments
of South Central and Southeast Texas, and another along the cold
front. The Southeast Texas activity may clip our southern-most
zones late this evening and overnight, while convection in the
vicinity of the front would move east along the Red River late
tonight. Severe weather appears unlikely at this time, though
small hail may accompany a few of these storms. Precipitation
would move east of the forecast area Tuesday morning.

Additional thunderstorms may redevelop Tuesday afternoon along the
front, and would be limited to areas east of the I-35 corridor
where moisture and instability will be maximized along the surface
boundary. Though plentiful instability will be present, subsidence
on the rear flank of the shortwave will work against development,
keeping convection isolated in nature. These potential storms
could linger into the evening hours, eventually subsiding Tuesday
night with the loss of surface instability. Seasonably cool air
will otherwise enter behind the front with temperatures falling
into the 50s by midnight Tuesday night.

30

&&

.LONG TERM... /Issued 359 PM CST Mon Mar 4 2024/
/Wednesday Through Early Next Week/

High clouds will be on the increase Wednesday as the next storm
system off the California coast begins spreading Pacific moisture
above the Lone Star State. Despite the decrease in insolation,
above normal daytime temperatures will continue with south winds
slowly returning to the region. A few locations will reach 80F
Wednesday afternoon, the 5th consecutive day with 80s within North
and Central Texas and the last such day this week.

Large-scale forcing for ascent will spread across the region
Wednesday night into Thursday. Elevated showers and isolated
thunderstorms will invade from the west as early as Wednesday
evening. The precipitation chances and intensity will both
increase during the day Wednesday as steep lapse rates couple with
precipitable water amounts near record values for early March. A
widespread wetting rainfall will maximize in East Texas where
isolated totals should top one inch. The clouds and precipitation
will reduce the thermal content of the boundary layer, but gusty
southerly winds will surge the 60F isodrosotherm into North Texas.
A lack of surface focus should limit the amount of boundary layer
parcels that are involved in the convection, but the intensity of
the forcing and lapse rates aloft may allow for instances of hail.
The potential for elevated supercells and associated hail cores
will persist into Thursday night. While mistimed, a cold front
late Thursday night into Friday morning may provide another
opportunity for some strong storms before cooler and drier air
dominate the day Friday. However, this won't immediately spell an
end to the precipitation with the upper system still upstream.

With adequate insolation in the postfrontal air, Friday
afternoon's temperatures may exceed Thursday's prefrontal values.
Once the upper trough reaches the Southern Plains, a more
pronounced cold front will dive into North Texas, ending the rainy
period. Saturday will be the coolest day so far this month as cold
advection offsets the March sun. A warming trend early next week
will push daytime temperatures back above normal by Monday.

25

&&

.AVIATION... /NEW/
/00Z TAFs/

South to southwest winds tonight will shift to the north on
Tuesday as a weak cold front moves through the region. FROPA in
the DFW Metroplex should be 14-16Z and KACT 16-18Z. Stratus will
surge north ahead of the front, but should remain east of all TAF
sites. Convection associated with a shortwave disturbance should
remain over South-Central and Southeast Texas, and along the cold
front over Northeast Texas. However, a few storms may affect the
BYP cornerpost of D10 tonight. Additional storms on Tuesday should
similarly remain east of all TAF sites.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  80  55  77  61 /  10   5  10   5  40
Waco                60  83  55  79  61 /  10   5   0   5  20
Paris               59  78  55  76  59 /  50  30  20   5  40
Denton              55  77  50  75  57 /  20   5  10   5  40
McKinney            59  79  53  76  59 /  30  10  10   5  40
Dallas              61  81  56  80  62 /  10  10  10   5  30
Terrell             61  80  56  78  60 /  20  20  10   5  30
Corsicana           64  84  57  79  62 /  20  10  10   0  20
Temple              59  85  52  79  59 /  20   5   0   0  20
Mineral Wells       51  76  49  76  57 /  10   0   5   5  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 4, 6:03 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
603 PM CST Mon Mar 4 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
603 PM CST Mon Mar 4 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance of thunderstorms across most of Central Texas into
eastern North Texas tonight. A few strong storms are possible,
capable of producing hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a slight chance of thunderstorms Tuesday across far
Northeast Texas.

Thunderstorm chances return late Wednesday night and will continue
off and on through Friday. A few strong storms with gusty winds and
hail will be possible Thursday afternoon into Thursday night. Locally
heavy rainfall across the eastern half of the area is expected
Thursday and Thursday night and may result in minor flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 4, 6:54 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
654 PM CST Mon Mar 4 2024

TXZ156-050130-
Lampasas TX-
654 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of Lampasas County
through 730 PM CST
...

At 654 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Lampasas, moving northeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of Lampasas County,
including the following locations... Nix, Adamsville, and Lometa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3138 9832 3126 9804 3103 9819 3103 9844
      3105 9845
TIME...MOT...LOC 0054Z 204DEG 28KT 3108 9832

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Prater
Special weather statement, Mar 4, 9:48 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 PM CST Mon Mar 4 2024

TXZ132-143-144-050415-
Bosque TX-Hamilton TX-Somervell TX-
948 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of northeastern
Hamilton, eastern Somervell and northwestern Bosque Counties through
1015 PM CST
...

At 947 PM CST, Doppler radar was tracking a strong thunderstorm over
Iredell, or 21 miles northeast of Hamilton, moving northeast at 35
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Iredell around 955 PM CST.

Other locations impacted by this storm include Walnut Springs,
Morgan, Eulogy, Brazos Point, Lakeside Village, Nemo, Rainbow, and
Kopperl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 9787 3212 9788 3231 9764 3226 9761
      3220 9761 3220 9759 3218 9760 3218 9757
      3215 9757 3215 9755 3201 9748 3184 9793
      3200 9804
TIME...MOT...LOC 0347Z 238DEG 30KT 3197 9791

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:54 PM CSTSpecial Weather StatementFWDLampasas36 min
Mar 4, 9:48 PM CSTSpecial Weather StatementFWDSomervell27 min
Mar 5, 2:24 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro36 min
Mar 5, 2:59 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro31 min
Mar 5, 3:25 AM CSTSevere Thunderstorm WarningFWDAnderson, Leon35 min
Mar 5, 3:29 AM CSTSevere Thunderstorm WarningFWDHenderson31 min
Mar 5, 3:39 AM CSTSevere Thunderstorm WarningFWDAnderson, Henderson36 min
Mar 5, 3:48 AM CSTSevere Thunderstorm WarningFWDAnderson27 min
Mar 5, 4:13 AM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains, Van Zandt62 min
Mar 5, 4:15 AM CSTSevere Thunderstorm WarningFWDAnderson, Henderson15 min
Mar 5, 5:48 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone57 min
Mar 5, 7:13 AM CSTSpecial Weather StatementFWDAnderson32 min
Mar 5, 3:49 PM CSTSpecial Weather StatementFWDGrayson41 min
Mar 5, 4:28 PM CSTSpecial Weather StatementFWDGrayson47 min
Mar 5, 5:04 PM CSTSpecial Weather StatementFWDHunt26 min
Mar 5, 5:44 PM CSTSpecial Weather StatementFWDDallas31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.